Alert archive / New Mexico / Winter Storm Warnings in 2017
Winter Storm Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this winter storm warning at Jan 14, 2017, 9:02 AM MST for Otero County, New Mexico. It took effect at Jan 14, 2017, 5:00 PM MST. It was in force for 31 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2017, 9:02 AM MST (16:02 UTC)
- In effect from
- Jan 14, 2017, 5:00 PM MST
- Expired
- Jan 16, 2017, 12:00 AM MST
- In force
- 31 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 6:00 PM MST | SNOW 6.5 | 1 Se Cloudcroft, NM | 24 HOUR SNOWFALL. ELEV 8660 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 4.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
864 WWUS44 KEPZ 141602 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 902 AM MST SAT JAN 14 2017 ...SATURDAY NIGHT THROUGH MONDAY HEAVY SNOW IS LIKELY ABOVE 7000 FEET IN SOUTHERN NEW MEXICO... .AN APPROACHING WINTER STORM SYSTEM WILL TRACK EAST THROUGH SOUTHERN NEW MEXICO THIS WEEKEND. SNOW LEVELS WILL LOWER TO 7000 FEET BY LATE TONIGHT. PERIODS OF HEAVY SNOW ARE POSSIBLE TONIGHT THROUGH MONDAY FOR THE HIGHER TERRAIN OF AREA MOUNTAINS. NMZ402-150615- /O.UPG.KEPZ.WS.A.0001.170115T0000Z-170117T0000Z/ /O.NEW.KEPZ.WS.W.0001.170115T0000Z-170117T0000Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 902 AM MST SAT JAN 14 2017 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 7000 FEET...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...SNOWFALL OF 10 TO 12 INCHES ABOVE 7000 FT...WITH LOCAL AMOUNTS OF OVER A FOOT ABOVE 8000 FEET. EXPECT LESSER AMOUNTS BELOW 7000 FEET. * TIMING...LATE SATURDAY NIGHT THROUGH MONDAY * MAIN IMPACT...ROADWAYS ABOVE 7000 FEET WILL BECOME SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ415-150615- /O.UPG.KEPZ.WS.A.0001.170115T0000Z-170117T0000Z/ /O.NEW.KEPZ.WS.W.0001.170115T0000Z-170117T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 902 AM MST SAT JAN 14 2017 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 7500...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...SNOWFALL OF 8 TO 12 INCHES ABOVE 7500 FT...WITH LOCAL AMOUNTS OVER ONE FOOT ABOVE 8500 FEET. * TIMING...LATE SATURDAY NIGHT THROUGH MONDAY * MAIN IMPACT...ROADWAYS ABOVE 7500 FEET WILL BECOME SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
262 WWUS44 KEPZ 150415 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 915 PM MST SAT JAN 14 2017 ...TONIGHT THROUGH MONDAY HEAVY SNOW IS LIKELY ABOVE 7000 FEET IN SOUTHERN NEW MEXICO... .AN APPROACHING WINTER STORM SYSTEM WILL TRACK EAST THROUGH SOUTHERN NEW MEXICO THIS WEEKEND. SNOW LEVELS WILL LOWER TO 7000 FEET BY LATE TONIGHT. PERIODS OF HEAVY SNOW ARE POSSIBLE TONIGHT THROUGH MONDAY FOR THE HIGHER TERRAIN OF AREA MOUNTAINS. NMZ402-151315- /O.CON.KEPZ.WS.W.0001.000000T0000Z-170117T0000Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 915 PM MST SAT JAN 14 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * EVENT...SNOWFALL OF 10 TO 12 INCHES ABOVE 7000 FT...WITH LOCAL AMOUNTS OF OVER A FOOT ABOVE 8000 FEET. EXPECT LESSER AMOUNTS BELOW 7000 FEET. * TIMING...LATE TONIGHT THROUGH MONDAY * MAIN IMPACT...ROADWAYS ABOVE 7000 FEET WILL BECOME SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ415-151315- /O.CON.KEPZ.WS.W.0001.000000T0000Z-170117T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 915 PM MST SAT JAN 14 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * EVENT...SNOWFALL OF 8 TO 12 INCHES ABOVE 7500 FT...WITH LOCAL AMOUNTS OVER ONE FOOT ABOVE 8500 FEET. * TIMING...LATE TONIGHT THROUGH MONDAY * MAIN IMPACT...ROADWAYS ABOVE 7500 FEET WILL BECOME SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ROGASH
372 WWUS44 KEPZ 151218 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 518 AM MST SUN JAN 15 2017 ...TONIGHT THROUGH MONDAY HEAVY SNOW IS LIKELY ABOVE 7000 FEET IN SOUTHERN NEW MEXICO... .AN APPROACHING WINTER STORM SYSTEM WILL TRACK EAST THROUGH SOUTHERN NEW MEXICO THIS WEEKEND. SNOW LEVELS WILL LOWER TO 7000 FEET BY LATE TONIGHT. PERIODS OF HEAVY SNOW ARE POSSIBLE TONIGHT THROUGH MONDAY FOR THE HIGHER TERRAIN OF AREA MOUNTAINS. NMZ402-160000- /O.CON.KEPZ.WS.W.0001.000000T0000Z-170117T0000Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 518 AM MST SUN JAN 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * EVENT...SNOWFALL OF 10 TO 12 INCHES ABOVE 7000 FT...WITH LOCAL AMOUNTS OF OVER A FOOT ABOVE 8000 FEET. EXPECT LESSER AMOUNTS BELOW 7000 FEET. * TIMING...LATE TONIGHT THROUGH MONDAY * MAIN IMPACT...ROADWAYS ABOVE 7000 FEET WILL BECOME SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ415-160000- /O.CON.KEPZ.WS.W.0001.000000T0000Z-170117T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 518 AM MST SUN JAN 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * EVENT...SNOWFALL OF 8 TO 12 INCHES ABOVE 7500 FT...WITH LOCAL AMOUNTS OVER ONE FOOT ABOVE 8500 FEET. * TIMING...LATE TONIGHT THROUGH MONDAY * MAIN IMPACT...ROADWAYS ABOVE 7500 FEET WILL BECOME SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
795 WWUS44 KEPZ 152214 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 314 PM MST SUN JAN 15 2017 ...A FEW MORE INCHES OF SNOW POSSIBLE THIS EVENING... .THE UPPER LEVEL STORM SYSTEM THAT HAS BROUGHT SNOW TO THE HIGH ELEVATION OF AREA MOUNTAINS IS BEGINNING TO MOVE TO THE EAST OF THE AREA. THERE IS STILL A THREAT OF ANOTHER ROUND OF MODERATE SNOW THIS EVENING...SO THE WINTER STORM WARNING WILL CONTINUE...BUT IT WILL END AT MIDNIGHT AS THE THREAT OF MODERATE OR HEAVY SNOW WILL END LATE TONIGHT.. NMZ402-160615- /O.EXT.KEPZ.WS.W.0001.000000T0000Z-170116T0700Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 314 PM MST SUN JAN 15 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * EVENT...ADDITIONAL SNOWFALL TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE THIS EVENING ABOVE 8,000 FEET. * TIMING...THROUGH MIDNIGHT. * MAIN IMPACT...ROADWAYS ABOVE 8000 FEET COULD ARE SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ415-160615- /O.EXT.KEPZ.WS.W.0001.000000T0000Z-170116T0700Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 314 PM MST SUN JAN 15 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * EVENT...ADDITIONAL SNOWFALL TOTALS OF TWO TO THREE INCHES WILL BE POSSIBLE THIS EVENING ABOVE 8,000 FEET. * TIMING...THROUGH MIDNIGHT. * MAIN IMPACT...ROADWAYS ABOVE 8000 FEET ARE SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
109 WWUS44 KEPZ 152217 AAA WSWEPZ URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 317 PM MST SUN JAN 15 2017 ...A FEW MORE INCHES OF SNOW POSSIBLE THIS EVENING... .THE UPPER LEVEL STORM SYSTEM THAT HAS BROUGHT SNOW TO THE HIGH ELEVATION OF AREA MOUNTAINS IS BEGINNING TO MOVE TO THE EAST OF THE AREA. THERE IS STILL A THREAT OF ANOTHER ROUND OF MODERATE SNOW THIS EVENING...SO THE WINTER STORM WARNING WILL CONTINUE...BUT IT WILL END AT MIDNIGHT AS THE THREAT OF MODERATE OR HEAVY SNOW WILL END LATE TONIGHT. NMZ402-160700- /O.CON.KEPZ.WS.W.0001.000000T0000Z-170116T0700Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 317 PM MST SUN JAN 15 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * EVENT...ADDITIONAL SNOWFALL TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE THIS EVENING ABOVE 8,000 FEET. * TIMING...THROUGH MIDNIGHT. * MAIN IMPACT...ROADWAYS ABOVE 8000 FEET COULD ARE SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ415-160700- /O.CON.KEPZ.WS.W.0001.000000T0000Z-170116T0700Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 317 PM MST SUN JAN 15 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * EVENT...ADDITIONAL SNOWFALL TOTALS OF TWO TO THREE INCHES WILL BE POSSIBLE THIS EVENING ABOVE 8,000 FEET. * TIMING...THROUGH MIDNIGHT. * MAIN IMPACT...ROADWAYS ABOVE 8000 FEET ARE SNOW COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. * OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING SNOW AND RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 5:23 AM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Jan 14, 5:23 AM MST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
523 AM MST Sat Jan 14 2017
.SYNOPSIS...
Active weather is expected as multiple storm systems move through
the area this weekend and next week. The first system is strong
and brings widespread rain showers, plus a chance for strong to
possibly severe thunderstorms to the Borderland this afternoon.
Snow showers will start in the mountain areas tonight as a cooler
air moves in. Unsettled weather will remain through Tuesday. Then
we will have a break with temperatures rising to near normal
before the next system moves in by next Friday.
&&
.DISCUSSION...
The first of multiple upper level low systems is expected to
bring widespread rain showers across the region today. The
convergence of two low level airmasses along with an upper level
jet in the region leads to the chance of strong to severe
thunderstorms. Speed shears are between 50 to 60 kts with lapse
rates between 7 to 8 degrees and wet bulb heights below 6000 ft
which are favorable conditions for possible large hail. The only
factors that may inhibit severe thunderstorm development are the
weaker instability in the area, as MUCAPE values remain below
800J/kg, and cloud coverage which could reduce the amount of
surface heating needed for convective storms to develop. Moisture
is being pulled both from the Pacific and from the Gulf of Mexico.
This is why we will see PW values well above average for January.
The latest sounding had 0.40 inches of PW and forecast soundings
increase this value up to 0.75 inches. The chance for strong
thunderstorms will diminish after sunset, however isolated storms
could still occur as the environment seems to support them through
the night.
Active weather will continue on Sunday with snow developing over
the higher mountains above 7000 feet early Sunday morning while
rain showers continue across the lowlands. Significant snow
accumulations of up to 12 inches in the Sacramento Mountains, the
Gila Region and the Black Range are possible. Winter Storm
Watches are in effect for said regions. With uncertainty about
the snow amounts, we will be holding off the upgrade of the watch
into an advisory or warning until later in the morning. Showers
will diminish and end late Sunday as the system exits the region.
The second system comes right behind the first one on Monday
morning. This system will recycle all the moisture from the
previous one. However, most of the precipitation will occur north
of the forecast area and it will weaken as it moves south leaving
lesser amounts of rain and snow compared to the effects of
Sunday´s storm. The system will continue weakening as it moves
south of the area by Tuesday morning.
Wednesday and Thursday will be the transition period before the
next system moves into the region next weekend. At the moment, this
upper low appears to pass to our north. However, the associated
cold front will bring strong winds with lowland rain showers and
mountain snow showers in the highest elevations.
&&
.AVIATION...Valid 14/12Z-15/12Z...
P6SM FEW-SCT100-120 SCT-BKN150-200 through 12Z...then low clouds
will move in from the N and E and flt categories will fall to IFR to
MVFR. Between 12Z and 18Z all terminals will see SCT-BKN005-015
BKN020-030 with light -SHRA. After 18Z lower clouds will start to
break with showers continuing but isolated TSRAGS BKN020-030
possible. Winds generally E to SE 5-15KTS, but slightly stronger
along western slopes of area mts.
&&
.FIRE WEATHER...
An active weather pattern is expected over the next week. The first
one will start to affect the region Saturday and continue into
Sunday. This system will generally bring rain to the area but some
snow is possible Sunday in the mountains. Some locally heavy
rainfall amounts of 1-2 inches are possible in the Gila. Windy
conditions are expected on Sunday as well behind the cold front. A
secondary low will develop on the back side of this system and keep
mountain snow and lowland rain showers going into Monday and
Tuesday. A break is expected through Thursday with near average
temperatures. Another storm system is possible Friday and next
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 65 44 54 40 / 40 90 60 10
Sierra Blanca 62 43 52 36 / 40 80 80 10
Las Cruces 59 40 51 37 / 40 90 60 10
Alamogordo 61 41 50 36 / 40 80 80 50
Cloudcroft 43 30 34 26 / 60 90 100 70
Truth or Consequences 56 38 50 34 / 60 90 70 20
Silver City 52 35 43 32 / 40 90 80 50
Deming 59 38 51 35 / 30 90 70 10
Lordsburg 58 37 50 35 / 50 80 70 30
West El Paso Metro 63 44 53 40 / 40 90 60 10
Dell City 62 39 53 34 / 40 80 80 10
Fort Hancock 68 42 56 37 / 40 80 70 10
Loma Linda 57 41 48 36 / 50 90 80 10
Fabens 66 41 53 36 / 30 80 70 10
Santa Teresa 63 41 52 37 / 40 90 50 10
White Sands HQ 61 45 51 40 / 50 90 70 20
Jornada Range 59 39 52 34 / 50 90 70 20
Hatch 58 42 51 36 / 50 90 60 0
Columbus 62 42 52 37 / 30 90 60 10
Orogrande 61 43 52 38 / 40 80 80 20
Mayhill 51 32 46 31 / 60 90 90 50
Mescalero 51 33 42 29 / 60 90 100 60
Timberon 50 31 41 29 / 70 90 90 60
Winston 52 31 44 29 / 60 90 80 30
Hillsboro 55 36 48 34 / 50 90 70 20
Spaceport 56 38 49 34 / 60 90 70 20
Lake Roberts 52 29 43 27 / 40 90 80 50
Hurley 54 34 45 31 / 40 90 80 40
Cliff 58 34 50 32 / 30 90 80 50
Mule Creek 57 32 47 29 / 40 80 80 50
Faywood 56 35 48 33 / 40 90 80 30
Animas 61 36 53 34 / 60 80 60 10
Hachita 60 37 51 34 / 50 90 60 10
Antelope Wells 61 35 51 33 / 50 80 50 10
Cloverdale 56 36 46 35 / 60 80 70 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Winter Storm Watch from this afternoon through Monday afternoon
for NMZ402-415.
TX...None.
&&
29 CrespoHazardous weather outlook, Jan 14, 6:13 AM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 613 AM MST SAT JAN 14 2017 NMZ401>417-TXZ418>424-151315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 613 AM MST SAT JAN 14 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR TODAY THROUGH THE REGION AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES IN. POSSIBLE STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON WITH GUSTY WINDS UP TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. STRONG THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH ONLY ISOLATED THUNDERSTORMS EMBEDDED IN WIDESPREAD RAIN SHOWERS OVERNIGHT. HEAVY RAINFALL IS ALSO EXPECTED TO OCCUR IN LOCALIZED AREAS WITH UP TO 2 INCHES OF RAIN. THIS COULD RESULT IN FLOODING OF LOW LYING AREAS. TONIGHT THE RAIN WILL TRANSITION TO SNOW IN AREA MOUNTAINS ABOVE 7000 FEET. SNOW AMOUNTS ARE EXPECTED TO BE ABOVE 5 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH TUESDAY... WIDESPREAD RAIN SHOWERS IN THE LOWLANDS AND SNOW SHOWERS ABOVE 7000 FEET WILL CONTINUE THROUGH MONDAY. THEN LIGHT RAIN SHOWERS IN THE LOWLANDS AND LIGHT SNOW SHOWERS IN THE MOUNTAINS. WEDNESDAY THROUGH FRIDAY... BENIGN WEATHER IS EXPECTED WEDNESDAY AND THURSDAY BEFORE ANOTHER SYSTEM REACHES THE AREA ON FRIDAY WITH RAIN AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON THROUGH SUNDAY TO REPORT HAIL... STRONG WIND GUSTS... HEAVY RAIN AND MOUNTAIN SNOW ACCUMULATIONS. CRESPO
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 8:02 PM MST | Winter Storm Watch | EPZ | Otero | 337 days |
| Jan 14, 3:50 PM MST | Special Weather Statement | EPZ | Doña Ana | 55 min |
Nearby
Winter Storm Warnings in New Mexico, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.